Alert archive / Tennessee / River Flood Advisories in 2013

River Flood Advisory 59, NWS Nashville, TN

June 17, 2013Davidson County, Tennessee

NWS Nashville, TN issued this river flood advisory at Jun 17, 2013, 5:01 PM CDT for Davidson County, Tennessee. It was in force for 105 min.

The area

The counties it named.

The facts

Issued
Jun 17, 2013, 5:01 PM CDT (22:01 UTC)
Expired
Jun 17, 2013, 6:46 PM CDT
In force
105 min
Issued by
NWS Nashville, TN

County Davidson County, TN

The radar

The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Dry Creek near Edenwold (NSRT1). The gauge peaked at 9.51 ft at Jun 17, 2013, 5:00 PM CDT.

actionminormoderate5101506/1706/18
Action stage
9 ft
Minor stage
12 ft
Moderate stage
15 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03426470, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Jun 17, 2:52 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 17, 2:52 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
252 PM CDT MON JUN 17 2013

.MESOSCALE UPDATE...
BAND OF CONVECTION CURRENTLY EXTENDS FROM CLARKSVILLE SOUTHEAST
DOWN THROUGH FRANKLIN...LEWISBURG INTO NORTH ALABAMA. THE STRONG
STORM CURRENTLY IS ON THE DICKSON AND CHEATHAM COUNTY LINE JUST
SOUTHWEST OF ASHLAND CITY. EXPECT THIS ACTIVITY TO CONTINUE TO
LIFT NORTHEAST OVER THE NEXT 2 TO 3 HOURS AND BE MORE ALIGNED FROM
CLARKSVILLE DOWN THROUGH THE NASHVILLE AREA AND BETWEEN INTERSTATE
40 AND INTERSTATE 24 ON TOWARD CHATTANOOGA BY 5 OR 6 PM.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

BOYD
01
Hazardous weather outlook, Jun 17, 5:06 AM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
506 AM CDT MON JUN 17 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-181015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
506 AM CDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT. A FEW OF THESE STORMS COULD BECOME STRONG TO
SEVERE...WITH DAMAGING STRAIGHT LINE WINDS AND HAIL. EXCESSIVE
RAINFALL COULD ALSO BECOME AN ISSUE BY TONIGHT. ONE TO TWO INCHES
ARE EXPECTED THROUGH TONIGHT BUT ISOLATED TOTALS COULD REACH 3
INCHES AND POSSIBLY CAUSE A LOCALIZED FLASH FLOODING THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

27

In the hours before

Special weather statement, Jun 17, 3:41 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
341 PM CDT MON JUN 17 2013

TNZ007-008-027-028-172130-
DAVIDSON-ROBERTSON-SUMNER-WILSON-
341 PM CDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAVIDSON...SOUTHERN
ROBERTSON...SOUTHERN SUMNER AND NORTHWEST WILSON COUNTIES...

AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JOELTON TO MOUNT
JULIET...MOVING NORTHEAST AT 5 MPH.

SOME LOCATIONS IN THE PATH INCLUDE OLD HICKORY...MADISON...
HERMITAGE...WHITES CREEK...JOELTON...MOUNT JULIET...LAKEWOOD...
HENDERSONVILLE...GOODLETTSVILLE...RIDGETOP...MILLERSVILLE AND
GREENBRIER.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS...AS WELL AS
EXCESSIVE CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL.

LAT...LON 3636 8629 3615 8649 3629 8695 3648 8681

AL
Special weather statement, Jun 17, 4:07 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
407 PM CDT MON JUN 17 2013

TNZ008-009-029-172145-
MACON-SUMNER-TROUSDALE-
407 PM CDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR MACON...SUMNER AND TROUSDALE
COUNTIES...

AT 404 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WHITE HOUSE TO
HARTSVILLE...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS IN THE PATH INCLUDE BLEDSOE CREEK STATE PARK...
MILLERSVILLE...GALLATIN...CASTALIAN SPRINGS...COTTONTOWN...
HARTSVILLE...BETHPAGE...OAK GROVE...WESTMORELAND...PORTLAND...
MITCHELLVILLE AND LAFAYETTE.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3663 8587 3642 8595 3637 8606 3629 8613
      3635 8621 3630 8626 3635 8628 3631 8630
      3631 8636 3633 8634 3634 8634 3636 8637
      3631 8639 3634 8643 3633 8647 3638 8673
      3640 8675 3641 8669 3654 8664 3665 8654

SHAMBURGER
Special weather statement, Jun 17, 4:32 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
432 PM CDT MON JUN 17 2013

TNZ056>058-060-093>095-172200-
GILES-HICKMAN-LAWRENCE-LEWIS-MAURY-PERRY-WAYNE-
432 PM CDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR GILES...HICKMAN...LAWRENCE...
LEWIS...MAURY...PERRY AND WAYNE COUNTIES...

AT 428 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
HOHENWALD TO 7 MILES EAST OF SUMMERTOWN...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS IN THE PATH INCLUDE SUMMERTOWN...HENRYVILLE...
HOHENWALD...KIMMINS...GORDONSBURG...HAMPSHIRE AND MOUNT PLEASANT.

SMALL HAIL AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
ADDITIONALLY FREQUENT CLOUD TO GROUND LIGHTNING HAS BEEN OBSERVED
WITH THESE STORMS. REMEMBER...IF THUNDER ROARS...GO INDOORS!

LAT...LON 3572 8773 3555 8684 3551 8687 3552 8687
      3552 8688 3550 8688 3545 8695 3542 8696
      3532 8720 3550 8788

TB12
Local storm report, Jun 17, 4:43 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
443 PM CDT MON JUN 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     FLOOD            GOODLETTSVILLE          36.33N  86.70W
06/17/2013                   DAVIDSON           TN   TRAINED SPOTTER

            SPOTTER REPORT OF 5 TO 6 INCHES OF STANDING WATER ON
            DICKERSON PIKE IN GOODLETTSVILLE

&&

EVENT NUMBER OHX1300513

TB12
Local storm report, Jun 17, 4:48 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
448 PM CDT MON JUN 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     TSTM WND DMG     3 E CORNERSVILLE        35.36N  86.79W
06/17/2013                   MARSHALL           TN   LAW ENFORCEMENT

            TREES DOWN ACROSS SOUTHERN PORTION OF COUNTY MAINLY
            EAST OF CORNERSVILLE

&&

EVENT NUMBER OHX1300514

21
Special weather statement, Jun 17, 4:54 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
454 PM CDT MON JUN 17 2013

TNZ034-172230-
FENTRESS-
454 PM CDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR FENTRESS COUNTY...

AT 451 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF JAMESTOWN...MOVING
NORTHEAST AT 15 MPH.

SOME LOCATIONS IN THE PATH INCLUDE JAMESTOWN AND PALL MALL.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3656 8485 3654 8482 3649 8479 3626 8506
      3630 8512 3641 8512 3641 8510 3651 8508
      3653 8505 3655 8505 3657 8501 3658 8490

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:02 PM CDTSpecial Weather StatementOHXDeKalb28 min
Jun 16, 7:55 PM CDTSpecial Weather StatementOHXMarshall, Maury35 min
Jun 17, 5:47 AM CDTAreal Flood AdvisoryOHXBedford, Coffee3 hr
Jun 17, 8:43 AM CDTAreal Flood AdvisoryOHXBedford, Coffee, Grundy3 hr
Jun 17, 1:54 PM CDTSpecial Weather StatementOHXHickman51 min
Jun 17, 2:15 PM CDTSpecial Weather StatementOHXMarshall45 min
Jun 17, 2:20 PM CDTAreal Flood AdvisoryOHXGiles, Marshall, Maury3 hr
Jun 17, 2:32 PM CDTSpecial Weather StatementOHXCheatham28 min
Jun 17, 2:42 PM CDTSpecial Weather StatementOHXMarshall48 min
Jun 17, 2:45 PM CDTSpecial Weather StatementOHXCheatham15 min
Jun 17, 3:23 PM CDTSpecial Weather StatementOHXBedford, Coffee37 min
Jun 17, 3:27 PM CDTSpecial Weather StatementOHXRobertson48 min
Jun 17, 3:41 PM CDTSpecial Weather StatementOHXDavidson49 min
Jun 17, 3:50 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy40 min
Jun 17, 4:07 PM CDTSpecial Weather StatementOHXMacon, Sumner, Trousdale38 min
Jun 17, 4:32 PM CDTSpecial Weather StatementOHXLewis28 min
Jun 17, 4:40 PM CDTAreal Flood AdvisoryOHXDavidson, Sumner, Wilson2 hr
Jun 17, 4:54 PM CDTSpecial Weather StatementOHXFentress36 min
Jun 17, 5:13 PM CDTAreal Flood AdvisoryOHXSumner2 hr
Jun 17, 5:18 PM CDTSevere Thunderstorm WarningOHXFentress, Pickett42 min
Jun 17, 5:28 PM CDTSpecial Weather StatementOHXGiles32 min

Nearby

River Flood Advisories in Tennessee, 2013Every river flood advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.